Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 22, 2005, 2:35 AM PST for Riverside County, San Diego County, California. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 2:35 AM PST (10:35 UTC)
- Expired
- Feb 22, 2005, 4:30 AM PST
- In force
- 115 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 221037 FFWSGX CAC065-073-221230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 235 AM PST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA WESTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 430 AM PST * AT 230 AM PST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM NEAR FALLBROOK...MOVING NORTH AT 25 MPH. HEAVY RAINFALL RATES OF OVER ONE HALF INCH IN HALF AN HOUR ARE OCCURRING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FALLBOOK...EL CAJON...TEMECULA...HEMET. MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. LAT...LON 3261 11702 3267 11645 3398 11690 3395 11756 $$ ECC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 2:30 AM PST, 5 minutes earlier.
Area forecast discussion, Feb 22, 2:30 AM PST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 AM PST TUE FEB 22 2005 .SYNOPSIS...A DEEP COLD UPPER LEVEL LOW PRESSURE SYSTEM OFF POINT CONCEPTION CONTINUES TO SEND SHOWERS OVER THE AREA. ANOTHER BAND OF HEAVY RAIN IS EXPECTED THIS MORNING AND AGAIN TONIGHT INTO WEDNESDAY MORNING. THE LOW WILL MOVE EAST WEDNESDAY EVENING. RAIN WILL BE HEAVY AT TIMES WITH ISOLATED THUNDERSTORMS AND POSSIBLE FLOODING. WEAK HIGH PRESSURE ALOFT MOVES OVER THURSDAY AND FRIDAY. A WEAK TROUGH WILL MOVE THROUGH SATURDAY...THEN HIGH PRESSURE ALOFT WILL RETURN OVER SOUTHERN CALIFORNIA SUNDAY AND MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SKINNY BAND OF HEAVY SHOWERS MOVING THROUGH THE AREA THIS EARLY MORNING. BUT IT HAS SUDDENLY BROADENED APPARENTLY DUE TO SOME JET MAX DYNAMICS. LOOKS LIKE A PIECE OF THE SUBTROPICAL JET HAS MOVED NORTH TO BECOME A PLAYER. LIKE WE NEEDED THAT. THIS UPPER LOW IS ALREADY CAPABLE OF SELF GENERATING ITS OWN BANDS OF HEAVY SHOWERS...THUNDERSTORMS...HAIL...POSSIBLE TORNADOS. IT HAS PLENTY OF MOISTURE...COLD AIR...AND WIND SHEAR TO TAP. AND NOW MORE JET ENERGY. BASED ON THIS INFO...AND SINCE THE LOW IS BROAD AND SLOW... THE FLOOD WATCH AND WINTER STORM WARNING NOW EXTEND UNTIL WED MORNING. 1 TO 2 MORE INCHES OF RAIN IN THE COASTS AND VALLEYS AND ANOTHER 2 TO 4 MORE INCHES IN THE MOUNTAINS BELOW 5500 FEET LOOKS POSSIBLE TODAY INTO WEDNESDAY. THE 552 UPPER LOW FINALLY COMES THRU WED PM...SO THERE MAY EVEN BE SOME SHOWERS AND THUNDERSTORMS THEN. COOL...MOIST 560 NW FLOW FOR MOSTLY CLOUDY AND SLIGHT CHANCE OF LIGHT PRECIP EACH DAY DURING THE PERIOD THU THRU FRI. SOME CLEARING FOR THE WEEKEND UNDER WEAK 564 RIDGE. THEN ANOTHER LARGE SLOW MOVING 548 UPPER LOW DOMINATES THE WEATHER PICTURE FOR MUCH OF NEXT WEEK. TO EARLY TO SAY HOW MUCH PRECIP WITH THIS ONE. LOOKS LIKE HEMISPHERIC FLOW PATTERN FINALLY SHIFTS WITH A COLDER...STRONGER HUDSON BAY LOW TAKING SHAPE. THAT COULD PUMP UP A FAIR WEATHER RIDGE OVER THE WEST COAST STARTING THU OR FRI OF NEXT WEEK. && .SGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL WEDNESDAY WARNING FOR ALL OF SOUTHWEST CALIFORNIA... SEE LAXFFASGX...LAXFLSSGX. WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY ABOVE 5500 FEET FOR SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS... SEE LAXWSWSGX. SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY ABOVE 5500 FEET FOR SAN DIEGO COUNTY MOUNTAINS... SEE LAXWSWSGX. HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM WEDNESDAY FOR ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS... SEE LAXCFWSGX. POTENTIAL FOR THUNDERSTORMS AND WATERSPOUTS CONTINUES THROUGH WEDNESDAY MORNING FOR THE COASTAL WATERS... SEE LAXMWSSGX. && MACKECHNIE
Hazardous weather outlook, Feb 21, 3:45 PM PST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 345 PM PST MON FEB 21 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-221400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 345 PM PST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. A STRONG STORM MOVING THROUGH SOUTHWESTERN CALIFORNIA WILL CONTINUE SHOWERS...HEAVY AT TIMES...AND SNOW IN THE MOUNTAINS. LOCAL PONDING OF WATER AND ROCK AND MUD SLIDES ARE POSSIBLE IN STEEP TERRAIN. A WINTER STORM WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 5500 FEET...AND SNOW ADVISORY REMAINS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS ABOVE 5500 FEET THROUGH TONIGHT. SEE LAXWSWSGX. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA BELOW THE SNOW LEVEL THROUGH TONIGHT. SEE LAXFFASGX. SEVERE THUNDERSTORM WATCH UNTIL 10 PM. SEE LAXSPSSGX. MARINE WEATHER STATEMENT FOR THE COASTAL WATERS. SEE LAXMWSSGX. HIGH SURF ADVISORY THROUGH TONIGHT. SEE LAXSRFSGX. LOCAL DENSE FOG IN THE MOUNTAINS WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. THE STORM WILL CONTINUE TO AFFECT ALL OF SOUTHWEST CALIFORNIA INTO WEDNESDAY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 5500 FEET...AND SNOW ADVISORY REMAINS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS ABOVE 5500 FEET UNTIL 600 PM TUESDAY. SEE LAXWSWSGX. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL TUESDAY EVENING FOR THE ENTIRE AREA BELOW THE SNOW LEVEL UNTIL TUESDAY EVENING. SEE LAXFFASGX. HIGH SURF ADVISORY THROUGH WEDNESDAY. SEE LAXSRFSGX. LOCAL DENSE FOG IN THE MOUNTAINS WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED. ATKIN
In the hours before
Special weather statement, Feb 21, 11:00 PM PST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 PM PST MON FEB 21 2005 CAZ042-043-048-050-055>058-220730- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 1100 PM PST MON FEB 21 2005 ...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT... MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 1:15 PM PST | Special Marine Warning | SGX | 60 min | |
| Feb 22, 2:22 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Feb 22, 2:30 PM PST | Special Marine Warning | SGX | 90 min | |
| Feb 22, 2:48 PM PST | Tornado Warning | SGX | Orange, San Diego | 60 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.